Alert archive / California / Wind Advisories in 2014
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jul 16, 2014, 7:13 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2014, 7:13 PM PDT (02:13 UTC)
- Expired
- Jul 17, 2014, 9:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS76 KSTO 170213 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 713 PM PDT WED JUL 16 2014 .STRONG DELTA BREEZE IN PROGRESS. CAZ018-171600- /O.NEW.KSTO.WI.Y.0011.140717T0213Z-140717T1600Z/ CARQUINEZ STRAIT AND DELTA- 713 PM PDT WED JUL 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY FOR THE DELTA... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY FOR THE DELTA. * WINDS: SOUTHWEST TO WEST 15 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH THE NIGHT AND INTO THE MORNING HOURS. * LOCATIONS INCLUDE: TRAVIS...FAIRFIELD...SUISUN CITY...I-80...I-680 AND BRIDGES ACROSS THE CARQUINEZ STRAIT. * IMPACTS: BLOWING DEBRIS...AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT 30 MPH ARE EXPECTED AND OR GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 16, 3:56 PM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 3:56 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 356 PM PDT Wed Jul 16 2014 .Synopsis... Monsoon moisture will bring mostly cloudy skies and near to below normal temperatures through the end of the week. There is a chance of thunderstorms & showers over higher terrain through Saturday including the Sierra, Coastal, and Northern mountains surrounding interior NorCal. && .Discussion... Deep moisture remains over NorCal represented by preciptable water values from 1-1.5 inches. Storms were early to develop today...but have been weaker than the past few days. The strongest storms thus far have remained south of Yosemite. Still...A chance storms to propagate north through the early evening. Although HRRR confines the activity to the crest. Moderate onshore continues over the southern valley and is keeping temperatures slightly below normal. More clearing tonight over the srn/central valley will allow for cooler lows compared to the past few nights. Cloud cover will remain to the north keeping lows warmer there. Onshore flow and cloud cover will keep temperatures in the upper 80's to low 90's southern valley through Saturday. Warmer to the north where readings will be in the upper 90's. A weak disturbance moving north along the coast may help to enhance activity on Thursday. However...both NMM/ARW WRF cores keep activity mainly along the crest with an increase in activity over Lassen and nrn Shasta county and have adjusted pop fields to account for this shift. Will keep thunderstorm chances going over the mountains Friday as instability remains with weak disturbance off the coast. Drier air will begin filtering in on Saturday with increasing westerly flow pushing most of the activity east of the crest. Will focus pops over the Tuolumne county portion of the Sierra where instability lingers. .Extended Discussion (Sunday through Wednesday) By Sunday, the broad upper level trough over the PacNW will deepen along the west coast, which will keep temperatures near to slightly below normal for northern California. Most of the moisture from the trough will remain generally north of our area, and increased southwest flow will keep most of the monsoonal moisture south and east of the area. Next week will continue to be benign and dry under general southwest flow with a slight warming trend through Wednesday. Shen && .Aviation... Mainly VFR next 24 hours across interior Northern California. Isolated to scattered showers/thunderstorms over mountains will continue through this evening. SW surface winds 20-30 kt near the Delta. && .STO Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:24 PM PDT | Special Weather Statement | STO | Plumas | 66 min |
| Jul 17, 3:52 PM PDT | Special Weather Statement | STO | 38 min | |
| Jul 17, 4:25 PM PDT | Areal Flood Advisory | STO | Lassen, Plumas, Shasta | 3 hr |
| Jul 17, 4:58 PM PDT | Special Weather Statement | STO | Plumas | 47 min |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.